Alert archive / Oregon / Hazardous Seas Warnings in 2016

Hazardous Seas Warning 39, NWS Medford, OR

May 6, 2016

NWS Medford, OR issued this hazardous seas warning at May 6, 2016, 3:37 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2016, 3:37 PM PDT (22:37 UTC)
Expired
May 6, 2016, 11:00 PM PDT
In force
7 hr
Issued by
NWS Medford, OR

The text

As transmitted.

851 
WHUS76 KMFR 062237
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
337 PM PDT FRI MAY 6 2016

PZZ376-071145-
/O.NEW.KMFR.SE.W.0039.160506T2237Z-160508T0600Z/
/O.EXT.KMFR.GL.W.0031.000000T0000Z-160508T0600Z/
/O.EXT.KMFR.SC.Y.0054.000000T0000Z-160508T0600Z/
/O.EXT.KMFR.GL.A.0022.160508T0600Z-160510T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
337 PM PDT FRI MAY 6 2016

...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT SATURDAY...
...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 11 PM PDT SATURDAY...
...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
EVENING...

* WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 45 KT THROUGH
  SATURDAY EVENING. WINDS WILL LIKELY REMAIN STRONG AND MAY REACH
  GALE FORCE AGAIN IN THE SOUTHERN PORTION OF THE WATERS LATE
  SUNDAY MORNING THROUGH MONDAY EVENING.

* SEAS...CONSISTING PRIMARILY OF SHORT PERIOD WIND DRIVEN
  WAVES....WILL BE VERY STEEP AT 9 TO 13 FEET THROUGH THIS EVENING
  THEN 8 TO 11 FEET SATURDAY THROUGH MONDAY EVENING.

* AREAS AFFECTED AND TIMING...GALE FORCE WINDS WILL OCCUR MOSTLY
  SOUTH OF PORT ORFORD WITH NEAR GALES AND HAZARDOUS SEAS IN THE
  OUTER PORTION. SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT THE
  REST OF THE ZONE. THE STRONGEST WINDS AND STEEPEST SEAS WILL
  OCCUR DURING THE AFTERNOONS AND EVENINGS.

* VIEW THE HAZARD AREA IN DETAIL AT
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ356-071145-
/O.NEW.KMFR.SE.W.0039.160506T2237Z-160507T0600Z/
/O.EXT.KMFR.SC.Y.0053.000000T0000Z-160508T0600Z/
/O.EXT.KMFR.SW.Y.0056.000000T0000Z-160508T0600Z/
/O.CON.KMFR.GL.W.0031.000000T0000Z-160507T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
337 PM PDT FRI MAY 6 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
SATURDAY...

* WINDS...NORTH 20 TO 35 KT WITH GUSTS UP TO 40 KT THROUGH THIS
  EVENING. WINDS WILL THEN REACH 15 TO 25 KT THROUGH SATURDAY
  EVENING...AND LIKELY THROUGH MONDAY EVENING.

* SEAS...CONSISTING PRIMARILY OF SHORT PERIOD WIND DRIVEN WAVES
  WILL BE STEEP TO VERY STEEP AT 6 TO 11 FEET THROUGH SATURDAY
  EVENING...AND LIKELY THROUGH MONDAY EVENING.

* AREAS AFFECTED AND TIMING...GALE FORCE WINDS WILL OCCUR MOSTLY
  BEYOND 5 NM OF THE COAST FROM GOLD BEACH SOUTH...WITH SMALL
  CRAFT ADVISORY WINDS AND SEAS OVER THE REST OF THE ZONE THIS
  EVENING. WINDS WILL BE SLIGHTLY WEAKER DURING THE WEEKEND INTO
  MONDAY EVENING. THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR
  IN THE OUTER PORTION OF THE WATERS AND NEAR CAPE BLANCO DURING
  THE AFTERNOONS AND EVENINGS.

* VIEW THE HAZARD AREA IN DETAIL AT
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ370-071145-
/O.NEW.KMFR.SE.W.0039.160506T2237Z-160507T1800Z/
/O.EXT.KMFR.SC.Y.0054.000000T0000Z-160508T0600Z/
/O.EXB.KMFR.SW.Y.0056.160507T0600Z-160508T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
337 PM PDT FRI MAY 6 2016

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 11 AM PDT SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT SATURDAY...

* WINDS...NORTH 20 TO 30 KT THIS WITH GUSTS UP TO 35 KT THROUGH
  SATURDAY EVENING...AND LIKELY THROUGH MONDAY EVENING.

* SEAS...CONSISTING PRIMARILY OF SHORT PERIOD WIND DRIVEN WAVES
  WILL BE STEEP TO VERY STEEP AT 8 TO 11 FEET THROUGH SATURDAY
  MORNING. SEAS WILL THEN LIKELY REMAIN STEEP AT 7 TO 9 FEET
  THROUGH MONDAY EVENING.

* AREAS AFFECTED AND TIMING...SMALL CRAFT ADVISORY WINDS WILL
  OCCUR BEYOND 15 NM OFFSHORE AND NEAR CAPE BLANCO WITH SMALL
  CRAFT ADVISORY SEAS NEAR SHORE. THE STRONGEST WINDS AND STEEPEST
  SEAS WILL OCCUR DURING THE AFTERNOONS AND EVENINGS THROUGH
  MONDAY.

* VIEW THE HAZARD AREA IN DETAIL AT
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-071145-
/O.EXT.KMFR.SC.Y.0053.000000T0000Z-160508T0600Z/
/O.EXT.KMFR.SW.Y.0056.000000T0000Z-160508T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
337 PM PDT FRI MAY 6 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT SATURDAY...

* WINDS...NORTH 15 TO 25 KT THIS WITH GUSTS UP TO 35 KT THROUGH
  SATURDAY EVENING...AND LIKELY THROUGH MONDAY EVENING.

* SEAS...CONSISTING PRIMARILY OF SHORT PERIOD WIND DRIVEN
  WAVES....WILL BE STEEP AT 6 TO 9 FEET THROUGH SATURDAY EVENING
  ...AND LIKELY THROUGH MONDAY EVENING.

* AREAS AFFECTED AND TIMING...SMALL CRAFT ADVISORY WINDS WILL
  OCCUR BEYOND 5 NM OFFSHORE AND NEAR CAPE BLANCO WITH SMALL CRAFT
  ADVISORY SEAS NEAR SHORE. THE STRONGEST WINDS AND STEEPEST SEAS
  WILL OCCUR DURING THE AFTERNOONS AND EVENINGS THROUGH MONDAY
  EVENING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
293 
WHUS76 KMFR 070308
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
808 PM PDT FRI MAY 6 2016

PZZ376-071615-
/O.EXT.KMFR.SE.W.0039.000000T0000Z-160507T0600Z/
/O.CON.KMFR.GL.W.0031.000000T0000Z-160508T0600Z/
/O.CON.KMFR.SC.Y.0054.000000T0000Z-160508T0600Z/
/O.CON.KMFR.GL.A.0022.160508T0600Z-160510T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
808 PM PDT FRI MAY 6 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY...
...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
EVENING...

* WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 45 KT THROUGH 
  SATURDAY EVENING. WINDS WILL LIKELY REMAIN STRONG AND MAY 
  REACH GALE FORCE AGAIN IN THE SOUTHERN PORTION OF THE WATERS 
  LATE SUNDAY MORNING THROUGH MONDAY EVENING. 

* SEAS...CONSISTING PRIMARILY OF SHORT PERIOD WIND DRIVEN 
  WAVES....WILL BE VERY STEEP AT 9 TO 13 FEET THROUGH THIS 
  EVENING THEN 8 TO 11 FEET SATURDAY THROUGH MONDAY EVENING. 

* AREAS AFFECTED AND TIMING...GALE FORCE WINDS WILL OCCUR MOSTLY 
  SOUTH OF PORT ORFORD WITH NEAR GALES AND HAZARDOUS SEAS IN THE 
  OUTER PORTION. SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT THE 
  REST OF THE ZONE. THE STRONGEST WINDS AND STEEPEST SEAS WILL 
  OCCUR DURING THE AFTERNOONS AND EVENINGS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ370-071615-
/O.EXT.KMFR.SE.W.0039.000000T0000Z-160507T0600Z/
/O.CON.KMFR.SC.Y.0054.000000T0000Z-160508T0600Z/
/O.CON.KMFR.SW.Y.0056.160507T0600Z-160508T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
808 PM PDT FRI MAY 6 2016

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
SATURDAY...

* WINDS...NORTH 20 TO 30 KT THIS WITH GUSTS UP TO 35 KT THROUGH 
  SATURDAY EVENING...AND LIKELY THROUGH MONDAY EVENING. 

* SEAS...CONSISTING PRIMARILY OF SHORT PERIOD WIND DRIVEN WAVES 
  WILL BE STEEP TO VERY STEEP AT 8 TO 11 FEET THROUGH SATURDAY 
  MORNING. SEAS WILL THEN LIKELY REMAIN STEEP AT 7 TO 9 FEET 
  THROUGH MONDAY EVENING. 

* AREAS AFFECTED AND TIMING...SMALL CRAFT ADVISORY WINDS WILL
  OCCUR BEYOND 15 NM OFFSHORE AND NEAR CAPE BLANCO WITH SMALL
  CRAFT ADVISORY SEAS ACROSS THE WATERS. THE STRONGEST WINDS AND
  STEEPEST SEAS WILL OCCUR DURING THE AFTERNOONS AND EVENINGS
  THROUGH MONDAY.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ356-071615-
/O.CON.KMFR.GL.W.0031.000000T0000Z-160507T0600Z/
/O.CON.KMFR.SE.W.0039.000000T0000Z-160507T0600Z/
/O.CON.KMFR.SC.Y.0053.000000T0000Z-160508T0600Z/
/O.CON.KMFR.SW.Y.0056.000000T0000Z-160508T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
808 PM PDT FRI MAY 6 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
SATURDAY...

* WINDS...NORTH 20 TO 35 KT WITH GUSTS UP TO 40 KT THROUGH THIS 
  EVENING. WINDS WILL THEN REACH 15 TO 25 KT THROUGH SATURDAY 
  EVENING...AND LIKELY THROUGH MONDAY EVENING. 

* SEAS...CONSISTING PRIMARILY OF SHORT PERIOD WIND DRIVEN WAVES
  WILL BE STEEP TO VERY STEEP AT 6 TO 11 FEET THROUGH SATURDAY
  EVENING...AND LIKELY THROUGH MONDAY EVENING. 

* AREAS AFFECTED AND TIMING...GALE FORCE WINDS WILL OCCUR MOSTLY
  BEYOND 5 NM OF THE COAST FROM GOLD BEACH SOUTH...WITH SMALL
  CRAFT ADVISORY WINDS AND SEAS OVER THE REST OF THE ZONE.  THE
  STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR IN THE OUTER
  PORTION OF THE WATERS AND NEAR CAPE BLANCO DURING THE AFTERNOONS
  AND EVENINGS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-071615-
/O.CON.KMFR.SC.Y.0053.000000T0000Z-160508T0600Z/
/O.CON.KMFR.SW.Y.0056.000000T0000Z-160508T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
808 PM PDT FRI MAY 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
SATURDAY...

* WINDS...NORTH 15 TO 25 KT THIS WITH GUSTS UP TO 35 KT THROUGH 
  SATURDAY EVENING...AND LIKELY THROUGH MONDAY EVENING. 

* SEAS...CONSISTING PRIMARILY OF SHORT PERIOD WIND DRIVEN 
  WAVES....WILL BE STEEP AT 6 TO 9 FEET THROUGH SATURDAY EVENING 
  AND ...LIKELY THROUGH MONDAY EVENING. 

* AREAS AFFECTED AND TIMING...SMALL CRAFT ADVISORY WINDS WILL 
  OCCUR BEYOND 5 NM OFFSHORE AND NEAR CAPE BLANCO WITH SMALL 
  CRAFT ADVISORY SEAS NEAR SHORE. THE STRONGEST WINDS AND 
  STEEPEST SEAS WILL OCCUR DURING THE AFTERNOONS AND EVENINGS 
  THROUGH MONDAY EVENING. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at May 6, 3:14 PM PDT, 23 minutes earlier.

Area forecast discussion, May 6, 3:14 PM PDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
314 PM PDT FRI MAY 6 2016

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...
HIGH CLOUDS FROM CONVECTION ACROSS NEVADA THIS MORNING HAVE
OVERSPREAD MUCH OF THE AREA THIS AFTERNOON. WHILE THIS HAS LIMITED
SURFACE HEATING SOME TODAY, SOME SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED ACROSS PORTIONS OF LAKE, MODOC, AND SISKIYOU COUNTIES.
THUS FAR, SOME ONE HOUR RAINFALL AMOUNTS OF 0.20 TO 0.30" HAVE
BEEN OBSERVED WITH THESE CELLS IN MODOC AND SISKIYOU COUNTIES.
WITH STORMS MOVING SOUTHWEST AROUND 30 MPH SOME GUSTY WINDS ARE
POSSIBLE. HOWEVER, AT THIS TIME NONE OF THE ACTIVITY IS
THREATENING TO REACH SEVERE THRESHOLDS OVER THE NEXT HOUR.

WHAT APPEARS TO A BIT OF A CONCERN AS WE HEAD THROUGH THE
AFTERNOON INTO THE EVENING IS THE POSSIBILITY OF TRAINING SHOWER
AND THUNDERSTORM ACTIVITY ACROSS SOME OF THESE SAME AREAS. ALSO,
EXTENSIVE HEAVIER SHOWERS AND THUNDERSTORMS ACROSS NORTHERN
NEVADA ARE LIKELY TO BRING AN EXTENSIVE AREA OF RAINFALL ACROSS
THE SOUTHEAST SIDE THIS EVENING, PROBABLY IN EXCESS OF A HALF OF AN
INCH ACROSS MUCH OF MODOC COUNTY. THUS, THE PRIMARY CONCERN
THROUGH THIS EVENING WILL BE URBAN AND SMALL STREAM FLOODING,
POSSIBLE FLOODING ON AND NEAR BURN SCAR AREAS FROM RECENT YEARS,
AND, SHOULD THIS HEAVY RAIN STALL OVER SNOWPACK AREAS, MORE
EXTENSIVE FLOODING WILL BE POSSIBLE. WHILE SEVERE WIND AND HAIL IS
STILL A THREAT THROUGH THE EVENING SUSPECT IT WILL BE ISOLATED AT
MOST DUE TO THE FACT THAT SHORTWAVE ENERGY AND SURFACE DYNAMICS
TO SUPPORT IT ARE FAIRLY WEAK. 500MB TEMPERATURES ARE GENERALLY
WARMING THIS AFTERNOON AND EVENING. HAVE USED THE HRRR FOR MANY
OF THE FORECAST REFINEMENTS TODAY, BUT HAVE ALSO ADJUSTED THAT AS
OBSERVED CONDITIONS ARE A BIT DIFFERENT.

FOR THE WEST SIDE THERE IS STILL SOME THREAT OF SHOWERS AND
ISOLATED THUNDERSTORMS, ALBEIT LESS THAN THE EAST SIDE AND
NORTHERN CALIFORNIA, AS THE DYNAMICS ARE NOT AS FAVORABLE.

TONIGHT THROUGH SATURDAY SHOWER AND THUNDERSTORM ACTIVITY WILL
WEAKEN AND THEN RE-FIRE AGAIN. HOWEVER, INSTABILITY IS LESSER
TOMORROW AS THE UPPER LEVEL LOW WILL BE FURTHER SOUTH AND EAST.
THIS WILL BE PARTIALLY COUNTERACTED BY INCREASED SURFACE HEATING
DUE TO LESS CLOUD COVER. WHILE MOST GUIDANCE KEEPS SHOWERS AND
STORMS EAST OF THE CASCADES, THE SREF AND NAM12 DO SUPPORT SOME
POTENTIAL ALONG AND NEAR THE CASCADES. LOCALIZED HEAVY RAINFALL
WILL STILL BE OF SOME CONCERN AS PWATS WILL BE 0.75" TO JUST OVER
1 INCH- SIMILAR TO TODAY. BTL

.LONG TERM...SUNDAY THROUGH FRIDAY...
THE UPPER LOW WILL CONTINUE TO SLOWLY MOVE INTO THE FOUR CORNERS
SUNDAY MORNING AND AN UPPER RIDGE WILL NOSE IN FROM THE WEST, BUT
THEN WILL RETREAT WESTWARD SUNDAY AFTERNOON AS A SHORTWAVE MOVES
SOUTHEAST INTO EASTERN WASHINGTON. AT THE SURFACE A WEAK FRONT
WILL MOVE THROUGH THE NORTHWEST PART OF THE REGION EARLY SUNDAY
MORNING INCREASING THE ONSHORE FLOW. THE MARINE LATER COULD
THICKEN ENOUGH TO WARRANT A SLIGHT CHANCE OF LIGHT RAIN OR DRIZZLE
MAINLY NORTH OF THE UMPQUA DIVIDE. COULD NOT RULE OUT A SLIGHT
CHANCE IN PARTS OF THE ILLINOIS VALLEY, GRANTS PASS AND THE NORTH
END OF THE ROGUE VALLEY. ELSEWHERE IT WILL REMAIN DRY. ANOTHER
SHORTWAVE WILL MOVE INTO EASTERN WASHINGTON AND NORTHEAST OREGON
ON MONDAY, BUT THE TRACK IS NOT FAVORABLE FOR PRECIPITATION, SO IT
WILL REMAIN DRY. AN UPPER RIDGE WILL BUILD OFF THE COAST TUESDAY
WITH A THERMAL TROUGH DEVELOPING AT THE COAST. THE MODELS DIFFER
WITH THE DETAILS AFTER TUESDAY, BUT CONDITIONS ARE EXPECTED TO
REMAIN DRY WITH ABOVE NORMAL TEMPERATURES IN THE AFTERNOON.
THEREFORE, FORECAST HIGH TEMPERATURES WERE INCREASED FOR THE
TUESDAY THROUGH THURSDAY TIME PERIOD. THE MODELS SHOW AN UPPER LOW
MOVING TOWARDS THE CALIFORNIA COAST LATE NEXT WEEK WHICH COULD
BRING INCREASING MOISTURE AND INSTABILITY, BUT IT'S STILL A WAYS
OUT AND THE DETAILS ARE LIKELY TO CHANGE. FOR NOW WE'LL KEEP IT
DRY WITH ABOVE NORMAL TEMPERATURES. -PETRUCELLI

&&

.AVIATION...FOR THE 06/18Z TAF CYCLE...THE MAIN CONCERN INTO THIS
EVENING WILL BE ISOLATED TO SCATTERED THUNDERSTORMS. ANY STORMS WILL
BE CAPABLE OF PRODUCING MVFR AND OCCASIONAL IFR CIGS, VERY HEAVY
RAIN, SMALL HAIL AND GUSTY OUTFLOW WINDS. SHOWERS AND
THUNDERSTORMS WILL START OUT ISOLATED EARLY THIS AFTERNOON, THEN
WILL BECOME MORE NUMEROUS FROM LATE THIS AFTERNOON INTO THIS
EVENING WITH A GENERAL MOVEMENT FROM EAST TO WEST, THEN NORTHEAST
TO SOUTHWEST TOWARDS THIS EVENING. THE GREATEST THREAT FOR
THUNDERSTORMS IS FROM THE CASCADES/SISKIYOUS EAST, BUT STORMS MAY
ADVANCE AS FAR WEST AS JACKSON COUNTY (INCLUDING KMFR) LATE THIS
AFTERNOON. SHOWERS AND STORMS DIMINISH LATE THIS EVENING WITH VFR
CONDITIONS EXPECTED, EXCEPT FOR THE COAST WHERE MVFR AND LOCAL IFR
CIGS WILL DEVELOP EARLY THIS EVENING AND CONTINUE INTO SATURDAY
MORNING. -PETRUCELLI

&&

.MARINE...UPDATED 500 AM PDT FRI 6 MAY 2016...FEW CHANGES WERE MADE
TO THE MARINE FORECAST THIS MORNING. NORTH WINDS WILL INCREASE AGAIN
THIS AFTERNOON AND CONTINUE INTO THE EVENING. THIS TREND OF STRONG
NORTH WINDS/STEEP SEAS IN THE AFTERNOON/EVENINGS AND LULLS AT NIGHT
WILL LIKELY CONTINUE THROUGH THE WEEKEND. A GALE WARNING REMAINS IN
EFFECT THROUGH THIS EVENING OVER THE SOUTHERN WATERS WITH SMALL
CRAFT ADVISORIES ELSEWHERE. MODELS HAVE MAINTAINED THE POTENTIAL FOR
GALES OVER THE WEEKEND AND GALE WATCHES REMAIN IN EFFECT. THESE WILL
LIKELY BE UPGRADED LATER TODAY. -WRIGHT

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR ORZ030-031.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
     EVENING FOR ORZ022.

CA...FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR CAZ080>085.

PACIFIC COASTAL WATERS...
- SMALL CRAFT ADVISORY UNTIL 11 PM PDT THIS EVENING FOR
  PZZ350-356-370-376.
- SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
  EVENING FOR PZZ350-356-370.
- GALE WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ356-376.
- GALE WATCH FROM SATURDAY MORNING THROUGH SUNDAY EVENING FOR
  PZZ376.

BTL/MAP/DW

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 5:04 PM PDTSpecial Weather StatementMFRSiskiyou41 min

Nearby

Hazardous Seas Warnings in Oregon, 2016Every hazardous seas warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.